What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 27, 2:17 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 27, 2:17 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
317 PM EDT Tue Jul 27 2021
.SHORT TERM /Tonight through Wednesday Night/...
Deep moisture across the local forecast area is expected to continue
today as PWATs remain above 2 inches due to the weak surface low
across southeastern Georgia in combination with a front drifting
south out of the Tennessee Valley. These features in combination
will provide additional forcing and allow for scattered to numerous
showers and thunderstorms across the forecast area the rest of this
afternoon and evening. With plenty of instability to fuel storms,
some storms may become strong to severe with gusty winds and periods
of heavy rainfall possible that could lead to isolated flash
flooding. In addition, heat index values continue to soar into the
100s across the area, and the Heat Advisory will continue through 8
PM this evening across portions of north and central Georgia. Some
isolated spots outside of the Heat Advisory may still see heat index
values near 105 degrees. Otherwise, high temperatures this afternoon
are forecast to be in the 90s across the area with overnight lows in
the 60s across NE Georgia with 70s elsewhere.
By Wednesday, the front begins to push into the CWA bringing some
relief to some portions of northern Georgia, but only as far as
decreased PWATs AND slightly lower dewpoints. For southern portions
of the area, the oppressive temperatures and chances for showers and
thunderstorms are expected to continue. With the current forecast,
we may not reach Heat Advisory criteria in a large enough area to
warrant another Heat Advisory across the area Wednesday afternoon,
so have held off on any issuance. We will continue to monitor heat
index values if it becomes necessary. Regardless, those who will be
outside should make sure to take precautions against the heat and
practice good heat safety.
Reaves
&&
.LONG TERM /Thursday through Tuesday/...
The potential to meet Heat Advisory criteria will continue through
the weekend, and possibly early into next week.
CWA remains in NW flow aloft through through the weekend, but the
pattern should begin to shift by early next week. Longwave trough
across the western Atlantic looks to retrograde a bit by Monday,
driving the established ridge back to the west.
At the surface, a nearly diffuse frontal boundary/trough will
continue across south GA for Thursday. A second frontal boundary
should begin to sag southward across northern portions of the state
by the weekend. This front should slowly get pushed south by a
strong high pressure building across the Great Lakes by Monday. The
deeper moisture should also get "squeezed" a littler further south
by early next week just ahead of the front. Somewhat drier
conditions, for this time of year, are likely across northern and
central portions of the CWA.
The potential for Heat Advisory conditions will continue through the
weekend, mainly for areas along and south of Athens to Macon to
Columbus.
NListemaa
&&
.AVIATION...
18Z Update...
Currently VFR cigs across the area with MVFR cigs possible.
Have included SHRA/TSRA at all sites with precip chances this
afternoon. Overnight, could see some sct IFR cigs and vsby
restrictions across the area after 06-08Z, although fairly
dependent on evening precip coverage. Improvement to VFR is
expected by Wed afternoon. Chances for SHRA/TSRA too low to
currently include in atl metro TAFS for Wed. Winds will be
light/vrb overnight, but generally N/NE winds are expected
through the period at 4-7kts.
//ATL Confidence...18Z Update...
Medium confidence on all elements.
Reaves
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 93 74 98 / 40 20 5 5
Atlanta 73 92 74 97 / 40 20 20 5
Blairsville 67 90 67 91 / 30 20 10 0
Cartersville 72 94 71 96 / 30 20 10 5
Columbus 74 92 75 97 / 50 30 20 10
Gainesville 72 93 73 95 / 40 20 10 5
Macon 73 92 74 99 / 60 30 20 10
Rome 72 95 71 98 / 30 10 5 0
Peachtree City 72 92 73 97 / 50 20 20 5
Vidalia 74 89 74 95 / 60 50 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Crawford...Crisp...Dodge...Dooly...Greene...Hancock...Houston...
Jasper...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee...
Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot...
Taylor...Telfair...Treutlen...Twiggs...Upson...Walton...
Washington...Webster...Wheeler...Wilcox...Wilkinson.
&&
SHORT TERM...Reaves
LONG TERM....NListemaa
AVIATION...Reaves
Hazardous weather outlook, Jul 27, 4:59 AM EST, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
559 AM EDT Tue Jul 27 2021
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
559 AM EDT Tue Jul 27 2021
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Very hot and humid conditions this afternoon will cause heat
index values of 100 to 108 over much of central and westcentral
Georgia.
In addition, scattered thunderstorms are likely across all of north
and central Georgia this afternoon and evening. Some storms could
become strong with very heavy rainfall, gusty winds and frequent
lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Hot and humid conditions with heat index values of 100 to 110 are
likely again on Wednesday, Thursday and Friday.
Isolated thunderstorms will also be possible across north and
central Georgia Wednesday through Friday, becoming more numerous
Saturday through Monday. Any storms could become strong with very
heavy rain, gusty winds and frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 27, 1:15 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Tue Jul 27 2021
GAZ052-053-066-271845-
Coweta GA-Troup GA-Heard GA-
215 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...NORTHERN
TROUP AND HEARD COUNTIES UNTIL 245 PM EDT...
At 214 PM EDT...a line of strong thunderstorms was along a line
extending from near Powers Crossroads to near Texas to Glenn...and
moving southeast at 5 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Franklin, Hogansville, Grantville, Centralhatchee, Corinth,
State Line Park, Powers Crossroads, Abbottsford, Handy, Waresville,
Piedmont Heights, Texas, Harrisonville, Hillcrest, Wares Crossroads
and Glenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3333 8520 3341 8496 3322 8485 3311 8504
3297 8520 3323 8526
TIME...MOT...LOC 1814Z 330DEG 7KT 3331 8503 3328 8517 3314 8523
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 1:18 PM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT Tue Jul 27 2021
GAZ007-271845-
Gilmer GA-
218 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER COUNTY UNTIL
245 PM EDT...
At 217 PM EDT...a strong thunderstorm was near Tails Creek, or near
Ellijay...moving southeast at 5 mph.
HAZARD...Winds up to 40 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Tails Creek and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3473 8465 3477 8450 3464 8439 3458 8450
3457 8464
TIME...MOT...LOC 1817Z 335DEG 5KT 3469 8456
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 2:50 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT Tue Jul 27 2021
GAZ013-021-272015-
Cherokee GA-Pickens GA-
350 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND EASTERN
PICKENS COUNTIES UNTIL 415 PM EDT...
At 350 PM EDT...a strong thunderstorm was over Jasper...moving south
at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jasper, Ball Ground, Nelson, Tate, Lake Tamarack and Marblehill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3450 8433 3448 8432 3431 8434 3430 8446
3434 8458 3453 8449
TIME...MOT...LOC 1950Z 010DEG 11KT 3444 8443
WIND...40MPHSpecial weather statement, Jul 27, 3:23 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 PM EDT Tue Jul 27 2021
GAZ089-090-272100-
Chattahoochee GA-Muscogee GA-
423 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND MUSCOGEE
COUNTIES UNTIL 500 PM EDT...
At 423 PM EDT...a strong thunderstorm was over Kenwood, or near
Columbus...moving southeast at 10 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
North Fort Benning, Bibb City, Saint Marys Hills, Edgewood, Flat
Rock, Highland Park, Laurel Hills, Green Island Hills, Sand Hill,
Vista Terrace, Columbus Metropolitan Airport, Rose Hill, Kenwood,
Custer Road Terrace, Benning Hills, Avondale and Benning Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3258 8490 3258 8488 3246 8474 3236 8482
3236 8493 3254 8501
TIME...MOT...LOC 2023Z 325DEG 7KT 3251 8492
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 3:25 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
425 PM EDT Tue Jul 27 2021
GAZ020-021-272100-
Cherokee GA-Bartow GA-
425 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND EASTERN
BARTOW COUNTIES UNTIL 500 PM EDT...
At 424 PM EDT...a strong thunderstorm was over Waleska, or near
Canton...moving south at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Canton, Holly Springs, Ball Ground, Waleska, Buffington, Little River
Landing, Lake Arrowhead, Sutallee and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3438 8458 3438 8453 3436 8437 3417 8443
3415 8459 3423 8471
TIME...MOT...LOC 2024Z 021DEG 13KT 3432 8451
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 3:28 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
428 PM EDT Tue Jul 27 2021
GAZ102-272100-
Stewart GA-
428 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STEWART COUNTY UNTIL 500
PM EDT...
At 428 PM EDT...a line of strong thunderstorms was along a line
extending from 7 miles northwest of Florence Marina State Park to
near Twin Springs to Eufaula...and moving east at 5 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Omaha, Sanford and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3195 8496 3198 8496 3198 8501 3197 8504
3199 8504 3199 8507 3202 8505 3206 8506
3209 8504 3213 8506 3218 8501 3220 8496
3221 8498 3222 8498 3222 8493 3223 8492
3202 8490 3193 8492
TIME...MOT...LOC 2028Z 270DEG 5KT 3215 8514 3203 8512 3190 8516
HAIL...0.75IN
WIND...40MPH